Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 253, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2006, 2:14 PM EDT for Stark County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 10, 2006, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 73 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:36 PM EDT | HAIL 0.75 | 3 S Limaville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 101814
SVRCLE
OHC151-101900-
/O.NEW.KCLE.SV.W.0253.060710T1814Z-060710T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 300 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
HARTVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE ALLIANCE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4088 8129 4090 8132 4091 8137 4094 8141
4097 8141 4098 8139 4098 8110 4080 8110
$$1 follow-up statement
000
WWUS51 KCLE 101839
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT MON JUL 10 2006
OHC151-101900-
/O.CON.KCLE.SV.W.0253.000000T0000Z-060710T1900Z/
STARK OH-
238 PM EDT MON JUL 10 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR STARK
COUNTY...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR ALLIANCE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN STARK COUNTY...
LAT...LON 4088 8129 4090 8132 4091 8137 4094 8141
4097 8141 4098 8139 4098 8110 4080 8110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:58 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 10, 1:58 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 158 PM EDT MON JUL 10 2006 .AVIATION(18Z-18Z)... COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL CONT TO DEVELOP THIS AFTERNOON AND EVENING. AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS. && .SHORT TERM UPDATE (THIS AFTERNOON)... RADAR AND SAT SHOWING LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WEST TO EAST ACROSS MUCH OF FORECAST AREA. LATEST OBS SHOWING COLD FRONT MOVING INTO NW OH AT THIS TIME. HOWEVER...WATER VAPOR IMAGE SHOWING VERY NICE VORT MAX DIVING SOUTHEAST OVER LAKE HURON WHICH WILL NEED TO WATCH THROUGH THE AFTERNOON. HOWEVER...LOOKS AS THOUGH VORT MAX WILL MOVE OVER FAR NORTHEASTERN PORTIONS OF THE FORECAST AREA. ALSO PLACED SEVERE THUNDERSTORM WATCH IN ZONES UNTIL THIS EVENING. RUC AND NAM SHOWING SOME INCREASE IN INSTABILITY ACROSS WESTERN AND SW PORTIONS OF THE FORECAST AREA INTO THE AFTERNOON HOURS...SO LOOKING FOR THUNDERSTORMS TO CONTINUE AHEAD OF FRONT THROUGH THE AFTERNOON AND INTO EARLY EVENING HOURS. && .SHORT TERM(TODAY THRU WED)... LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION. FIRST CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY. THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON WATER VAPOR IMAGERY. AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI. THIS ACTIVITY CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME TIME CDFNT OVER LOWER MI WILL CONT TO SAG S. THIS FRONT WILL CROSS INTO FORECAST AREA LATER THIS AM. DEWPOINTS SHOULD POOL AHEAD OF THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU. LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU. THIS COULD LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN 1/2 OF AREA. UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE WEEK. BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT TO THE NE ON WED. NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI. GFS SOL SEEMS A LITTLE MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND THUS WILL BE FOLLOWED TDA. SO...SHOULD BE MAINLY DRY TONIGHT BUT EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE LIFTS BACK TO THE N AS SFC LOW APPROACHES. WL TRY FOR LIKELY WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED. TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS THERE ARE. GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT. COOLER OBVIOUSLY IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP. GUID LATER PDS REASONABLE. && .LONG TERM (WED NIGHT THRU SUN)... NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO THE WEEKEND. WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE WRN GRTLKS. NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH AND LERI. ALSO THE GFS REMAINS MORE MOIST. WL CONT TO FOLLOW NAM TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN WORDING VC CHC. IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...ABE SHORT TERM...KUBINA LONG TERM...TK AVIATION...BC
Hazardous weather outlook, Jul 10, 6:00 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT MON JUL 10 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-111000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 600 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY... ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 10, 12:52 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1252 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG OBERLIN 41.29N 82.22W
07/10/2006 LORAIN OH LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN
1251 PM HAIL 1 N VIENNA 41.27N 80.68W
07/10/2006 E1.00 INCH TRUMBULL OH AMATEUR RADIO
&&
LEINSLocal storm report, Jul 10, 12:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1256 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 1 N VIENNA 41.27N 80.68W
07/10/2006 E0.75 INCH TRUMBULL OH AMATEUR RADIO
1250 PM TSTM WND GST 1 N VIENNA 41.27N 80.68W
07/10/2006 M66.00 MPH TRUMBULL OH ASOS
MEASURED AT YNG
&&
LEINSLocal storm report, Jul 10, 1:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL LINESVILLE 41.66N 80.42W
07/10/2006 E0.75 INCH CRAWFORD PA PUBLIC
1250 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
07/10/2006 TRUMBULL OH LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN IN BROOKFIELD
CENTER...VIENNA...AND HOWLAND CENTER.
&&
LEINSLocal storm report, Jul 10, 1:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E1.00 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 1:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E0.75 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:28 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 10, 8:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 26 min |
| Jul 10, 8:25 AM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 10, 10:11 AM EDT | Special Marine Warning | CLE | 64 min | |
| Jul 10, 11:31 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 59 min |
| Jul 10, 12:36 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 39 min |
| Jul 10, 1:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain | 47 min |
| Jul 10, 1:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 10, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 63 min |
| Jul 10, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jul 10, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 68 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 52 min |
| Jul 10, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 76 min |
| Jul 10, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 24 min |
| Jul 10, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 48 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 10, 3:09 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 58 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 38 min |
| Jul 10, 3:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 60 min |
| Jul 10, 3:36 PM EDT | Tornado Warning | CLE | Ashland, Richland | 39 min |
| Jul 10, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 39 min |
| Jul 10, 3:54 PM EDT | Tornado Warning | CLE | Knox | 51 min |
| Jul 10, 4:24 PM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 48 min |
| Jul 10, 4:41 PM EDT | Flash Flood Warning | CLE | Holmes, Knox | 6 hr |
| Jul 10, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 63 min |
| Jul 10, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Jul 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 10, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.